Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2012, 12:46 AM EDT for Hall County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2012, 12:46 AM EDT (04:46 UTC)
- Expired
- Aug 24, 2012, 1:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
County Hall County, GA
The radar
The Atlanta radar (KFFC), 144 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 1:25 AM EDT | HAIL 1 | 5 Wnw Gainesville, GA | THE PUBLIC CALLED IN A REPORT OF QUARTER SIZED HAIL ONGOING NEAR GAINESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914
WWUS82 KFFC 240446
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT FRI AUG 24 2012
GAZ014>016-022>025-240530-
1246 AM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND HEAVY DOWNPOUR RAINFALL IN
WHITE...LUMPKIN...BANKS...DAWSON...FORSYTH...HALL AND JACKSON
COUNTIES UNTIL 130 AM EDT...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING SOUTHWEST AT 10 MPH.
&&
LAT...LON 3453 8363 3451 8365 3444 8362 3448 8356
3418 8362 3432 8414 3460 8393
TIME...MOT...LOC 0446Z 034DEG 10KT 3448 8371
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 10:09 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 23, 10:09 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 PM EDT THU AUG 23 2012 .EVENING UPDATE... SURFACE ANALYSIS SHOWS A WEAK BOUNDARY NEAR A COLUMBUS TO AUGUSTA LINE WHILE SATELLITE WATER VAPOR SHOWS AN ACTIVE LONG WAVE TROUGH OVERHEAD. RADAR SHOWS ISOLATED SHOWERS/THUNDERSTORMS STILL DEVELOPING ACROSS THE AREA. ALTHO A DIMINISHING TREND IS NOTED...HAVE UPDATED ZONES TO HOLD ONTO A SLIGHT CHANCE OF THUNDER FOR MUCH OF THE AREA UNTIL AFTER MIDNIGHT... BUT EXPECT ANY CONVECTIVE THREAT TO BE MAINLY SHOWERS. ALSO TWEAKED LOWS UP A DEGREE OR TWO ACROSS PARTS OF CENTRAL GA WHERE DEWPOINTS STILL LINGER IN THE UPPER 60S TO LOWER 70S. OTHERWISE... THE REST OF THE FORECAST LOOKS ON TRACK AT THIS TIME. /39 .SHORT TERM /TONIGHT THROUGH SATURDAY/... /ISSUED AT 322 PM EDT THU AUG 23 2012/ THE UPPER LEVEL AND SURFACE TROUGH THAT HAS PERSISTED OVER THE SOUTHEAST THE PAST SEVERAL DAYS WILL SHIFT A BIT TO THE EAST THROUGH THE SHORT TERM. THE SHORT TERM MODELS ARE IN GOOD AGREEMENT...AND CONTINUE TO SHOW ENOUGH MOISTURE OVER THE AREA FOR ISOLATED TO SCATTERED CONVECTION EACH AFTERNOON. IN THE VERY SHORT TERM... THROUGH THIS EVENING ISOLATED SHOWERS HAVE DEVELOPED ALONG AND EAST OF A CARROLLTON TO HELEN LINE...MOVING TO THE SOUTHWEST. ANTICIPATE THIS TREND WILL CONTINUE WITH CELLS DIMINISHING BETWEEN 7-9PM WITH THE LOSS OF HEATING. ISOLATED STORMS MAY PROVIDE LOCALLY HEAVY RAINFALL AND BRIEF WIND GUST TO 35-40MPH. WITH SIMILAR CONDITIONS OVER THE AREA FRIDAY AND SATURDAY HAVE TWEAKED POPS AND WEATHER TOWARD PERSISTENCE. GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT AND AGAIN WILL NOT STRAY TOO FAR. ATWELL .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 322 PM EDT THU AUG 23 2012/ BIG FORECAST STORY THROUGH THE LONG TERM REMAINS TS ISSAC AS IT MOVES INTO THE GULF OF MEXICO THROUGH THE WEEKEND. TO SEE THE LATEST OFFICIAL TS ISSAC TRACK FORECAST...PLEASE VISIT NHC.NOAA.GOV. HIGH PRESSURE RIDGE OVER THE CENTRAL U.S. EXTENDS INTO THE GULF OF MEXICO THROUGH THE WEEKEND. ISSAC IS EXPECTED TO APPROACH A WEAKNESS IN THIS RIDGE AS IT MOVES INTO THE GULF OF MEXICO BY LATE WEEKEND. EXTENDED MODELS HAVE COME INTO BETTER AGREEMENT WITH POSITION OF ISSAC ENTERING THE NORTHERN GULF OF MEXICO BY TUESDAY MORNING. FOR NOW...HAVE MADE ADJUSTMENTS TO THE WIND...POP...AND RELATED FIELDS TO ACCOUNT FOR THE CHANGE IN NHC TRACK FOR THE STORM...AND FOR CONSISTENCY WITH OUR NEIGHBORS WHO HAVE ALSO MADE SOME CHANGES. BEYOND THE NHC TRACK PERIOD...MODELS HAVING A LITTLE MORE DIFFICULTY WITH PROGRESSION OF THE SYSTEM INLAND. ECMWF WANTS TO MOVE THE SYSTEM NORTHWARD AROUND AREA OF HIGH PRESSURE TO THE EAST OVER THE MID ATLANTIC STATES. THE GFS KEEPS THE RIDGE MORE WESTWARD INTO THE OHIO VALLEY...PREVENTING ISSAC FROM MAKING MUCH FORWARD PROGRESSION. THE GFS SOLUTION WOULD KEEP ISSAC OVER OR NEARBY THE CWA THROUGH LATE THURSDAY. DUE TO THE UNCERTAINTY WITH THE LATE PERIOD FORECAST...HAVE MADE ONLY MINOR ADJUSTMENTS TO POPS...KEEPING GOOD CHANCE POPS OVER THE AREA THROUGH THURSDAY. HAVE ALSO MADE SOME VERY MINOR TWEAKS TO TEMPERATURES THROUGH THE PERIOD BASED ON NEW RUN VALUES. PREVIOUS FORECAST DISCUSSION INCLUDED BELOW... 31 && .AVIATION... /ISSUED AT 714 PM EDT THU AUG 23 2012/ 00Z UPDATE... RADAR SHOWS ISOLATED SHOWERS STILL DEVELOPING AROUND ALL THE AIRPORTS TO INCLUDE ATL. WILL CONTINUE TO SHOW AT LEAST VCSH AT ALL TAF SITES UNTIL 02Z THIS EVENING... AND MAY HAVE TO QUICKLY AMD WITH A TEMPO IF NECESSARY. OTHERWISE... VFR CONDITIONS WILL PREVAIL OUTSIDE OF CONVECTION... WITH WINDS MAINLY FROM THE EAST AT 3-9KTS. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 88 65 87 / 20 20 5 20 ATLANTA 69 87 68 85 / 10 10 5 20 BLAIRSVILLE 62 83 60 80 / 10 20 5 20 CARTERSVILLE 63 89 62 87 / 5 10 5 20 COLUMBUS 69 89 68 89 / 5 10 0 20 GAINESVILLE 67 85 66 84 / 10 20 5 20 MACON 67 89 66 89 / 20 20 5 20 ROME 62 90 63 90 / 5 10 5 20 PEACHTREE CITY 63 87 62 86 / 10 10 5 20 VIDALIA 69 88 69 87 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL/39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Aug 23, 10:05 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT THU AUG 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1005 PM EDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...THURSDAY NIGHT... ISOLATED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A SURFACE TROUGH WILL MEANDER AROUND CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING...SOUTHEAST OF CARROLLTON TO ELLIJAY. .DISCUSSION... MOISTURE AND LINGERING INSTABILITY ACROSS THE AREA WILL GIVE THE POSSIBILITY FOR ISOLATED THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS FOR TUESDAY AND WEDNESDAY AS THE IMPACTS FROM ISAAC BEGIN TO REACH THE AREA. ALTHOUGH THERE IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK WOULD BRING THE CHANCE OF FLOODING AND GUSTY WINDS TO THE AREA. THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY MONITOR THE FORECAST FOR ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 7:34 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU AUG 23 2012
GAZ034-045-240000-
734 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 800 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING SOUTHEAST AT 10 MPH. WIND
GUSTS TO NEAR 35 MPH ARE ALSO POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
NORCROSS...MECHANICSVILLE...BERKELEY LAKE...LA
VISTA...BROOKHAVEN...DRUID HILLS...DORAVILLE...CHAMBLEE...PLEASANT
HILL...TUCKER...DECATUR...LILBURN...SCOTTDALE...CLARKSTON AND
AVONDALE ESTATES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3385 8396 3369 8423 3382 8435 3389 8435
3399 8421 3399 8419
TIME...MOT...LOC 2334Z 313DEG 7KT 3386 8423Special weather statement, Aug 23, 7:57 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT THU AUG 23 2012
GAZ033-044-045-055-240030-
757 PM EDT THU AUG 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB...CLAYTON
AND FULTON COUNTIES UNTIL 830 PM EDT...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWEET AUBURN...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS NEAR 35 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
DEKALB...NORTH CLAYTON AND FULTON COUNTIES...INCLUDING AREAS AROUND
EDGEWOOD...BUCKHEAD...BELMONT...LA VISTA...KIRKWOOD...EAST
LAKE...BROOKHAVEN...PANTHERSVILLE...GRESHAM PARK...REDAN...PINE
LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR AND STONE MOUNTAIN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3371 8461 3372 8460 3373 8459 3382 8449
3392 8430 3377 8409 3363 8432 3355 8448
3371 8462
TIME...MOT...LOC 2356Z 053DEG 10KT 3376 8438Special weather statement, Aug 24, 12:46 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT FRI AUG 24 2012
GAZ014>016-022>025-240530-
1246 AM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND HEAVY DOWNPOUR RAINFALL IN
WHITE...LUMPKIN...BANKS...DAWSON...FORSYTH...HALL AND JACKSON
COUNTIES UNTIL 130 AM EDT...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING SOUTHWEST AT 10 MPH.
&&
LAT...LON 3453 8363 3451 8365 3444 8362 3448 8356
3418 8362 3432 8414 3460 8393
TIME...MOT...LOC 0446Z 034DEG 10KT 3448 8371The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:12 AM EDT | Flash Flood Warning | FFC | Banks, Hall, Lumpkin, White | 6 hr |
| Aug 24, 1:18 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 42 min |
| Aug 24, 2:06 AM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Aug 24, 2:36 AM EDT | Special Weather Statement | FFC | Gwinnett | 39 min |
| Aug 24, 4:09 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| Aug 24, 4:46 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Aug 24, 4:50 PM EDT | Special Weather Statement | FFC | Fannin | 25 min |
| Aug 24, 4:55 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Aug 24, 5:37 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Aug 24, 6:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 24, 6:21 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.